Tornadoes · United States · Kansas · 2021

EF2 tornado, Haggard, Kansas, March 13, 2021

This EF2 tornado ran 12.2 miles across Gray County on March 13, 2021, touching down at 9:22 PM CST and reaching 100 yards wide. It killed nobody, and did $10,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mphthis tornado

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF2
Date
March 13, 2021
Touchdown
9:22 PM CST (03:22 UTC)
Lifted
9:38 PM CST (03:38 UTC)
On the ground
16 minutes
Path length
12.2 miles (19.5 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
0
Property damage
$10,000
County
Gray County
Touchdown point
37.499, -100.275
Lift-off point
37.672, -100.310
Record number
2103132122-01

The damage survey

8 damage points were recorded along this path by NWS DDC, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 125 mph.

  • Pivot irrigation sprinkler overturned.
  • Eight sturdy power poles were snapped off.
  • Small grain bin was destroyed and deposited to the north.
  • Approximate end of the track.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Warm air advection in associated with a warm front as a short wave trough approached help to initiate a few severe thunderstorms. One storm along the surface boundary was able to become surface based long enough to produce a tornado, despite relatively cool surface air. Otherwise, there was heavy rainfall reported.

The thunderstorm that produced this NNW moving tornado became surface based as it moved across the surface warm front. Surface temperatures at the time may have been around 50 degrees. That is pretty unusual for this part of the world at night in March.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.

Issued (UTC)ExpiredProductOffice
13:42 UTC18:00 UTCDense Fog AdvisoryDDC

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Marginal Risk. The outlook in force was issued at 01:00 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the tornado touched down at Mar 13, 7:00 PM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Mar 13, 7:00 PM CST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
700 PM CST Sat Mar 13 2021

.UPDATE...
Issued at 700 PM CST Sat Mar 13 2021

Updated to align grids and forecast with current trends. Took out
mention of severe wind/hail in the grids, as this threat appears
minimal tonight. Warm conveyor belt, with excessive/torrential
rainfall, has advanced to near/just east of US 83 as of 6:45 pm.
Radar imagery indicates the eastward advancement of the warm
conveyor shield is slowing, and the CAMs are trying to catch up to
this trend. Infrared satellite imagery indicates very impressive
forcing for ascent spreading into NE New Mexico and the western
panhandles. As this pivots northeast, additional convection will
continue to fire across the eastern panhandles, and subsequently
move north into Kansas. Widespread heavy rain and thunderstorms in
the NE panhandles are moving north, with little eastward
advancement, and will dump additional heavy rain on areas of
SW KS that have already received 1-2 inches per radar estimates.
As such, the flood watch remains in effect, and hydrology products
may be needed through the night. As the intense dry slot
inevitably marches in late tonight, strong/marginally severe
convection will likely refire on the leading edge of the dry slot,
despite the unfavorable nocturnal timing. Small hail and gusty
winds are likely from the strongest storms, but achieving severe
criteria hail/wind is uncertain. HRRR trends suggest the back edge
of the rain/thunderstorm shield will reach Dodge City around
5 am Sunday, 7-8 am northeast zones. Until then, repeated rounds
of heavy rain and embedded thunder will continue.

Finally, increased south/southeast winds substantially for all
zones Sunday daytime as the dry slot advances in. Gusts of 35-40
mph are expected per 18z MAV guidance. Quite unusual to see
strong south/southeast winds behind a departing cyclone, but this
will be the case as the cyclone occludes over eastern Colorado.
Kept some low pops for some showers in the NW zones Sunday, but
reduced them, as ECMWF solution is dry and wraparound will mostly
bypass us to the northwest.

&&

.SHORT TERM...(This evening through Sunday)
Issued at 1214 PM CST Sat Mar 13 2021

Widescale precipitation event continues to be in the short term
forecast as a large upper level low centered near Las Vegas is
providing meridional flow in the mid levels in the central and
southern plains. Lower level moisture has been in place and is
continuing to increase from the southeast as 850 mb moisture
transport levels will continue to bring in robust lower level
moisture through this afternoon and this evening. The surface warm
front continues to stay just south of the Kansas-Oklahoma border
as of this forecast discussion and it looks like how the system
is evolving we will probably see areas roughly from Liberal to
Pratt getting in on the slightly milder air this evening. Overall
the heavy rain event with totals from 1 to 3 inches this evening
and Sunday morning still looks to be a good bet for much of
southwest Kansas.

Detailing the severe weather threat this evening many of the CAM
models are suggesting a fast growing upscale bow echo from around
Lubbock, TX to Syracuse late this afternoon and racing eastward
through this evening. 0-6 km bulk shear values from SPC
mesoanalysis are high already (70-80 kts out of the southwest) and
will continue to stay that way as this large dynamic system moves
closer to the plains. From looking at forecast skew-t models the
convection will have mainly elevated CAPE and the threat will be
mainly strong winds and large hail. Tornado threat isn't looking
all that great outside of perhaps a brief QLCS tornado spin
up...but even this threat remains low at this point as the
forecast bow echo would be running pretty much parallel to the 0-3
km bulk shear direction. Storm motion will also be fast this
evening going at about a 40 kt clip as it moves through southwest
Kansas. The main upper low looks to move into southeast Colorado
by Sunday morning and we should see a gradual ending to the rain
from west to east after midnight tonight. With the large amount of
rain and inversion with light winds I also included fog potential
again for areas west of Dodge City which may need expansion
depending on when the rain ends in our eastern zones.

For Sunday it looks like a large dry slot on the southwest side of
the low will move across southwest Kansas during the day clearing
out most of the rain before noon and we could also see some
sunshine breaking through. By the afternoon we could see some
showers and thunderstorms develop with the lifting in the vicinity
of the upper low in northwest Kansas. Overall should be a day
where most of us will dry out and highs should reach into the 50s
and 60s.

.LONG TERM...(Sunday night through Saturday)
Issued at 102 PM CST Sat Mar 13 2021

The storm system from the short term will slowly start to move
northeastward on Monday and we could see some wrap around
precipitation mainly for areas near I-70 Monday morning and by the
afternoon the precipitation chances should exit the region. The
upper level winds turn southwest for Tuesday ahead of the next
upper level storm system which will be located near the four
corners region.

Next chance of rain will be with a closed low that moves from the
four corners region into the Texas panhandle Tuesday night into
Wednesday. Rain will overspread much of southwest Kansas Wednesday
morning and we could see QPF values in the 0.50 inch or more range
again with this mid week system. Colder air looks to wrap into the
system Wednesday evening so the potential for snow will need to be
monitored but at this point it looks like we should stay above
freezing for the event. Once the storm system exits the region we
should stay in a regime of colder air through the end of the week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 503 PM CST Sat Mar 13 2021

Expect very poor aviation conditions to continue through 12z Sun.
Widespread IFR/LIFR cigs and/or visibility will continue with
stratus, areas of fog, and mist. Additionally, numerous showers
and thunderstorms will impact all airports and all of SW KS
through tonight. Rain will be very heavy at times. Following the
HRRR on timing, the back edge of the rain/thunderstorm shield
should reach GCK/LBL/DDC around 10z Sun, and HYS by 12z Sun.
Expect VFR to quickly return after 12z Sun, continuing daylight
Sunday. After 15z Sun, strong S/SE winds are expected at all
airports, gusting 30-35 kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  39  59  35  54 / 100  10  10  10
GCK  36  56  33  52 / 100  30  10  10
EHA  31  56  32  57 /  50  10  10   0
LBL  31  58  33  56 /  80  10  10   0
HYS  44  61  36  52 / 100  60  20  40
P28  48  65  39  59 / 100  30  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday afternoon for KSZ030-031-045-046-
064>066-078>081-088>090.

&&

UPDATE...Turner
SHORT TERM...Tatro
LONG TERM...Tatro
AVIATION...Turner
Hazardous weather outlook, Mar 13, 4:53 AM CST, 16 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
453 AM CST Sat Mar 13 2021

KSZ030-031-043>046-061>066-074>081-084>090-141100-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
453 AM CST Sat Mar 13 2021 /353 AM MST Sat Mar 13 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Rain and thunderstorms will develop today across southwest and
central Kansas. There is some potential for severe thunderstorms
across the area with the better chances across southwest Kansas
closer to the Oklahoma border. The main severe weather threats
will be quarter size hail and wind gusts to 60 mph. In addition,
heavy rain on the order of 1 to 3 inches is expected with locally
heavier amounts possible. Some flooding of low lying areas will be
possible. See the latest Flood Watch for more information.

Day 1 Hazards
-------------
* Tornado: Limited risk
* Hail: Limited risk
* Thunderstorm wind damage: Limited risk
* Flooding: Limited risk
* Lightning: Significant risk
* Non-thunderstorm wind: Limited risk

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Days 2-7 Discussion
-------------------

Thunderstorms will be ending across central Kansas Sunday morning
but some rainshowers will be possible across west central and
southwest Kansas through the afternoon. Another storm system will
bring a chance for light rain and light snow to the area Tuesday
night and Wednesday. At this time, significant snow accumulation
is not expected.

Days 2-7 Hazards
----------------
* Sunday
  - Non thunderstorm wind: Limited risk
  - Ice accumulation: Limited risk
  - Snow: Limited risk
  - Fire weather: Elevated risk

* Monday
  - Ice accumulation: Limited risk

* Tuesday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Wednesday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Thursday
  - Fire weather: Elevated risk

* Friday
  - Fire weather: Elevated risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Special weather statement, Mar 13, 5:06 PM CST, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Dodge City KS
506 PM CST Sat Mar 13 2021

KSZ075-076-085-086-140000-
Seward KS-Stevens KS-Grant KS-Haskell KS-
506 PM CST Sat Mar 13 2021

...SPECIAL WEATHER STATEMENT...

At 506 PM CST, Doppler radar was tracking a strong thunderstorm near
Cave, moving northeast at 30 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Sublette, Satanta, Tice, Ryus and Cave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3743 10123 3773 10117 3773 10067 3746 10066
      3729 10109
TIME...MOT...LOC 2306Z 231DEG 28KT 3741 10108

SUGDEN
Special weather statement, Mar 13, 5:15 PM CST, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Dodge City KS
515 PM CST Sat Mar 13 2021

KSZ085-086-140015-
Seward KS-Stevens KS-
515 PM CST Sat Mar 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEWARD AND SOUTHEASTERN
STEVENS COUNTIES UNTIL 615 PM CST...

At 514 PM CST, Doppler radar was tracking a strong thunderstorm near
Hooker, or 15 miles southwest of Liberal, moving northeast at 30 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Liberal and Hayne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3700 10131 3726 10084 3700 10063
TIME...MOT...LOC 2314Z 231DEG 28KT 3690 10115

SUGDEN
Special weather statement, Mar 13, 5:56 PM CST, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Dodge City KS
556 PM CST Sat Mar 13 2021

KSZ076-077-086-087-140100-
Gray KS-Seward KS-Meade KS-Haskell KS-
556 PM CST Sat Mar 13 2021

...SPECIAL WEATHER STATEMENT...

At 556 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Plymell to near Liberal.
Movement was east at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Liberal, Sublette, Satanta, Montezuma, Kismet, Copeland, Tice, Meade
State Park, Hayne, Missler and Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3770 10105 3772 10042 3700 10039 3700 10098
TIME...MOT...LOC 2356Z 275DEG 17KT 3769 10094 3702 10091

SUGDEN
Local storm report, Mar 13, 6:04 PM CST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
604 PM CST SAT MAR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND GST     2 W LIBERAL             37.04N 100.96W
03/13/2021  M51 MPH          SEWARD             KS   AWOS

&&

LEE
Special weather statement, Mar 13, 6:33 PM CST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Dodge City KS
633 PM CST Sat Mar 13 2021

KSZ063-076-077-140115-
Gray KS-Finney KS-Haskell KS-
633 PM CST Sat Mar 13 2021

...SPECIAL WEATHER STATEMENT...

At 633 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles south of Amy to 9 miles southwest of
Ingalls. Movement was east at 25 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Garden City, Cimarron, Pierceville, Ingalls, Charleston, Kalvesta and
Plymell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3823 10026 3771 10024 3770 10092 3824 10075
TIME...MOT...LOC 0033Z 256DEG 23KT 3823 10057 3771 10054

SUGDEN
Local storm report, Mar 13, 9:04 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
904 PM CST SAT MAR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     HEAVY RAIN       LIBERAL                 37.05N 100.93W
03/13/2021  M2.50 INCH       SEWARD             KS   PUBLIC

&&

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Dodge City, (KDDC), 00:00Z

3.4 hours before the tornado, 40 km from the path. March 14, 2021.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 199 joules per kilogram, CIN -95, lifted condensation level 473 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Dodge City, at 00:00Z on 2021-03-14The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 469 square meters per square second, 0 to 6 km bulk shear 63 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
199 J/kg
Mixed-layer CIN
-95 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
63 kt
0-1 km bulk shear
41 kt
0-1 km storm-relative helicity
469 m²/s²
0-3 km storm-relative helicity
534 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.4
0-3 km lapse rate
4.2 K/km

Open this sounding in Storm Lab

Dodge City, (KDDC), 12:00Z

8.6 hours after it, 40 km from the path. March 14, 2021.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -77420, lifted condensation level 1679 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Dodge City, at 12:00Z on 2021-03-14The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -74 square meters per square second, 0 to 6 km bulk shear 87 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-77420 J/kg
Surface CAPE
1 J/kg
Mixed-layer LCL
1679 m above ground
0-6 km bulk shear
87 kt
0-1 km bulk shear
30 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.6 K/km

Open this sounding in Storm Lab

The radar

The Dodge City radar (KDDC), 35 km away, was scanning. The volume nearest the touchdown began at 03:21 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
02:29 UTCTSTM WND DMG2 Sse The Haggard ElevaGray, KSPOWER POLES DOWN FROM THUNDERSTORM WIND DAMAGE.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2021 tornado in KansasEvery tornado in Kansas since 1950Warnings in force in Kansas nowThe forecast where you are

The other tornadoes of March 13, 2021

20 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 132:55 PM CSTUnratedCastro, TX0.920
March 133:15 PM CSTEF2Swisher, TX21.31,000$600,000
March 133:31 PM CSTEF1Randall, TX2.5500
March 133:37 PM CSTEF1Randall, TX3.5100$30,000
March 133:48 PM CSTEF1Randall, TX8.2800$320,000
March 133:54 PM CSTEF0Castro, TX1.430
March 133:55 PM CSTUnratedCastro, TX0.330
March 134:05 PM CSTEF0Swisher, TX3.250
March 134:06 PM CSTEF0Randall, TX13.01,000$30,000
March 134:21 PM CSTUnratedHale, TX0.020
March 134:46 PM CSTUnratedHale, TX0.120
March 135:02 PM CSTUnratedArmstrong, TX3.1800
March 135:08 PM CSTUnratedBriscoe, TX0.120
March 135:48 PM CSTEF2Donley, TX13.21,200$250,000
March 135:51 PM CSTEF0Donley, TX0.940$30,000
March 137:41 PM CSTUnratedHardeman, TX0.250
March 138:00 PM CSTUnratedHardeman, TX0.230
March 138:15 PM CSTEF0Jackson, OK0.230
March 138:29 PM CSTUnratedHarmon, OK0.220
March 138:49 PM CSTEF1Greer, OK0.750$15,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.